Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 749, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 7, 2008, 2:44 PM CDT for East Carroll Parish, Madison Parish, Louisiana; Issaquena County, Warren County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 2:44 PM CDT (19:44 UTC)
- Expired
- Aug 7, 2008, 3:16 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:45 PM CDT | TSTM WND DMG | 2 W Transylvania, LA | TREE AND LIMBS DOWN ON A CAR ON HWY 581 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 071944
SVRJAN
LAC035-065-MSC055-149-072030-
/O.NEW.KJAN.SV.W.0749.080807T1944Z-080807T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TRANSYLVANIA...
NORTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALSATIA...OR NEAR TRANSYLVANIA...AND MOVING EAST AT 18 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE BEND BY 320 PM CDT...
7 MILES SOUTHWEST OF VALLEY PARK BY 330 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3275 9122 3262 9079 3241 9089 3251 9112
3255 9108 3250 9104 3249 9100 3250 9099
3254 9106 3257 9108 3256 9112 3254 9112
3254 9121 3258 9130
TIME...MOT...LOC 1944Z 291DEG 15KT 3263 9116
$$
EEC1 follow-up statement
000
WWUS54 KJAN 072016
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU AUG 7 2008
LAC035-065-MSC055-149-072026-
/O.CAN.KJAN.SV.W.0749.000000T0000Z-080807T2030Z/
EAST CARROLL LA-WARREN MS-ISSAQUENA MS-MADISON LA-
316 PM CDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ISSAQUENA AND
NORTHWESTERN WARREN COUNTIES...AND NORTHEASTERN MADISON AND
SOUTHEASTERN EAST CARROLL PARISHES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3275 9122 3262 9079 3241 9089 3251 9112
3255 9108 3250 9104 3249 9100 3250 9099
3254 9106 3257 9108 3256 9112 3254 9112
3254 9121 3258 9130
TIME...MOT...LOC 2016Z 291DEG 15KT 3258 9101
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:20 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 7, 2:20 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT THU AUG 7 2008 .DISCUSSION...LATEST SATELLITE IMAGERY SHOWS AN UPPER DISTURBANCE APPROACHING THE REGION IN NORTHWEST FLOW. IT HAS TRIGGERED SOME STRONG TO SEVERE CONVECTION THAT WAS PUSHING THROUGH OUR NORTHWEST COUNTIES. ALSO HAD A FEW STRONG TO SEVERE STORMS THIS AFTERNOON ACROSS THE EAST/NORTHEAST. AREA SOUNDINGS SHOWS PRECIPITABLE WATER AROUND 2 INCHES...WHICH SPELLS THE CHANCE OF LOCALLY HEAVY RAINS FOR THIS AFTERNOON INTO THIS EVENING. ALSO A FRONTAL BOUNDARY WAS MAKING ITS WAY TOWARD THE REGION FROM THE NORTHWEST. SPC HAS A SLIGHT RISK OF SEVERE ACROSS THE REGION WITH THE COMBINATION OF DAYTIME HEATING...ML CAPES AROUND 3000 AND NORTHWEST FLOW OF 30-40 KNOTS...WHICH WILL HELP WITH OUR CHANCES OF ISOLATED SEVERE STORM CLUSTERS. THE SHORT RANGE MODELS PUSH THE FRONT INTO THE REGION FOR LATE THIS AFTERNOON INTO TONIGHT WITH THE AID OF NORTHWEST FLOW ALOFT. THIS WILL PROVIDE ENOUGH LIFT FOR SOME GOOD CONVECTIVE COVERAGE FOR TONIGHT. THE MODELS CONTINUE TO SHOW ONLY ONE BOUNDARY WITH PLENTY OF PCP WATER AROUND 2 INCHES. WITH THE GRADUAL MOVEMENT OF THE BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE...WILL PROBABLY SEE TRAINING STORMS AND COULD HAVE SOME PROBLEMS WITH LOCALIZED FLOODING. EXPECT TO SEE SIMILAR CONDITIONS AS THE BOUNDARY SLOWLY MOVES SOUTH THROUGH FRIDAY AFTERNOON. MAINTAINED LOCALLY HEAVY RAINFALL. LAPSE RATE WILL HOLD AT AROUND 6-7C/KM ACROSS THE REGION. WILL KEEP SOME HAIL AND WIND CHANCES FOR HAIL/WIND TO PROB HAZARDS AND WILL CONTINUE TO MENTION SEVERE IN THE HWO. THE MODELS HAVE SLOWED DOWN THE TIMING OF WHEN THE RAIN DEPARTS THE REGION. IT LOOKS LIKE MOST OF THE RAINS SHOULD BE OUT BY FRIDAY EVENING...EXCEPT FOR WEST OF THE MS RIVER. THIS ACTIVITY SHOULD EXIT THE REGION BY MIDNIGHT. THE FRONTAL BOUNDARY WILL BEGIN TO RETURN NORTH BY SATURDAY NIGHT. THIS WILL BRING BACK OUR CHANCES OF RAIN FROM WEST TO EAST AS ANOTHER DISTURBANCE COMES ACROSS THE REGION IN NORTHWEST FLOW ALOFT. AS FAR AS TEMPS ARE CONCERN WENT GENERALLY WITH MAV GUIDANCE DURING THE DAYS AND MOS GUIDANCE AT NIGHT. AS FOR POPS WENT WITH MAV GUIDANCE...SINCE THE MODELS WERE GENERALLY SIMILAR./17/ .PREVIOUS EXTENDED DISCUSSION... LONG TERM(SATURDAY THROUGH THURSDAY)...NOT YOUR TYPICAL STRETCH OF SUMMER TIME WEATHER IN STORE FOR THIS PERIOD. DEEP LONGWAVE TROUGH AXIS ON THE E COAST MEANS NWLY FLOW FOR THE LOWER MS VALLEY AND THUS SEVERAL FRONTS COME INTO PLAY. A WELL DEFINED FRONTAL BOUNDARY POSITIONED ALONG THE GULF COAST OR FARTHER SOUTH ON SATURDAY BEGINS TO RETURN NWD SATURDAY NIGHT/SUNDAY ON BOTH GFS/ECMWF SOLUTIONS. BEST RAIN CHANCES WILL BE SWRN PORTIONS OF CWFA INITIALLY WITH A GRADUAL SPREADING NEWD ON SUNDAY. THE BETTER MOISTURE ARRIVES ON MONDAY AS EVIDENCED BY 2.1 INCH PWATS AND WHEN BEST QPF AMOUNTS COULD AVERAGE 2-3 INCHES INTO MONDAY NIGHT. WE TEMPORARILY GET INTO THE WARMER SECTOR ON TUESDAY HOWEVER ANOTHER COLD FRONT PUSHES INTO THE MID SOUTH TUESDAY EVENING. RATHER IMPRESSIVE 30-40KTS OF 850MB FLOW DEVELOPS AHEAD OF THIS FRONT WITH 6C 7-500MB LAPSE RATES FOR POTENTIAL STRONG TO SEVERE STORMS. THE FRONT FINALLY SETTLES AND STALLS INTO SRN MS WEDNESDAY REMAINING THERE THROUGH THURSDAY FOR A POTENTIAL HEAVY RAIN EVENT IN A STATIONARY AXIS OF NEAR 345C 850MB THETA E AIR AND 35-40 K INDEXES...CAN YOU BELIEVE THIS IS REALLY AUGUST?? WILL PROBABLY ADD A LINE OR TWO IN THE HWOJAN FOR STRONG STORMS AND HEAVY RAIN RISK. MEX MOS TEMP GUIDANCE APPEARS ON TRACK FOR THE MOST PART WITH SOME LEANING TOWARD ENSEMBLE MEAN HIGHS. POPS REMAIN ABOVE NORMAL FOR MUCH OF THE LONG TERM AT LEAST UNTIL LATER NEXT WEEK. GFS ENSEMBLE MEAN PROGS SHOW ONLY A SLIGHT RETROGRESSION OF THE OVERALL PATTERN THROUGH MID AUGUST SO TROPICS SHOULD REMAIN A NON FACTOR FOR THE TIME BEING./40/ && .AVIATION...A FRONTAL BOUNDARY MOVING DOWN FROM THE NORTH IS EXPECTED TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS WE GO THROUGH THE DAY...ESPECIALLY ALONG AND NORTH OF THE I-20 CORRIDOR. SOME OF THIS ACTIVITY COULD CONTAIN GUSTY WINDS...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. EXPECT CUMULUS CLOUDS THAT DEVELOP THROUGH MIDDAY TO GENERALLY BE BASED ABOVE 3 KFT...BUT PERHAPS DOWN BETWEEN 2 AND 3 KFT AT TIMES THROUGH EARLY THIS AFTERNOON ALONG AND NORTH OF I-20. OTHERWISE...SURFACE WINDS WILL MAINLY BE FROM THE WEST/NORTHWEST AT 5 TO 15 MPH. EXPECT CONVECTION TO CONTINUE THROUGH A LARGE PORTION OF THE REGION AT LEAST EARLY THIS EVENING...WITH SHOWERS AND STORMS TOMORROW BEING MORE CONCENTRATED SOUTH OF I-20. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 64 91 / 52 52 10 14 MERIDIAN 69 91 60 91 / 49 42 8 6 VICKSBURG 72 91 66 92 / 51 52 13 23 HATTIESBURG 72 89 65 91 / 55 58 11 16 NATCHEZ 72 88 68 88 / 52 57 15 34 GREENVILLE 70 91 63 92 / 51 39 10 20 GREENWOOD 70 90 64 91 / 41 33 8 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 7, 10:49 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 1049 AM CDT THU AUG 7 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-065-066- 081600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-COVINGTON-JONES- 1049 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...PRIMARILY ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 60 MPH AND PENNY SIZED HAIL WILL BE THE PRIMARY RISKS WITH SEVERE THUNDERSTORM ACTIVITY. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN SHORT PERIODS OF TIME CAN BE ALSO BE EXPECTED. SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS. SCATTERED TO NUMEROUS THUNDERSTORMS...AND ONE TO TWO CLUSTERS OF THUNDERSTORMS...ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST ACROSS THESE AREAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE APPROACHING THE REGION FROM THE NORTHWEST WILL COMBINE WITH POCKETS OF MODERATE TO HIGH INSTABILITY TO FUEL POTENTIAL SEVERE THUNDERSTORM DEVELOPMENT. HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL ALLOW FOR TORRENTIAL RAINFALL WITH SOME STORMS...ALTHOUGH WIDESPREAD FLASH FLOODING PROBLEMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LAZ024-026-MSZ059>064-072>074-081600- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 1049 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...PRIMARILY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH LATE TONIGHT. WIND GUSTS UP TO 50 MPH AND DIME SIZED HAIL WILL BE THE MAIN RISKS...ALTHOUGH SEVERE STORMS CONTAINING WINDS TO 60 MPH AND HAIL UP TO...OR LARGER...THAN PENNIES WILL ALSO BE POSSIBLE. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN A SHORT PERIOD CAN BE EXPECTED TO MOVE INTO THE AREA BY LATE THIS AFTERNOON. SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE TWENTY. A FEW OF THESE STORMS COULD USE MODERATE TO HIGH ATMOSPHERIC INSTABILITY TO BECOME POTENT. THE RISK FOR SEVERE WEATHER SHOULD INCREASE SOMEWHAT BY EARLY THIS EVENING AS THERE IS POTENTIAL FOR THUNDERSTORMS CLUSTERS PREVIOUSLY TO THE NORTH TO MOVE DOWN INTO THE REGION AND PRODUCE WINDS OVER 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ON FRIDAY COULD BE STRONG TO SEVERE ACROSS WITH LOCALLY HEAVY RAINFALL ALSO A RISK. THE PRIMARY IMPACT FROM THE STORMS WOULD BE GUSTY WINDS OF 50 TO 60 MPH...FREQUENT LIGHTNING STRIKES AND POSSIBLE HAIL. RAINFALL AMOUNTS COULD EASILY TOTAL 1 TO 2 INCHES IN LESS THAN ONE HOUR TO PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS AS WELL. THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS EVENING THROUGH LATE TONIGHT. CORRECTED HEADER FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Aug 7, 12:10 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT THU AUG 7 2008 MSZ031-071740- LOWNDES MS- 1210 PM CDT THU AUG 7 2008 ...GUSTY WINDS DEVELOPING OVER NORTHERN LOWNDES COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF KOLOLA SPRINGS AT 1210 PM CDT...MOVING EAST AT 19 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 7, 1:09 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 109 PM CDT THU AUG 7 2008 MSZ052-071840- LAUDERDALE MS- 109 PM CDT THU AUG 7 2008 ...GUSTY THUNDERSTORMS MOVING THROUGH NORTHERN LAUDERDALE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF LAUDERDALE AT 109 PM CDT...MOVING EAST AT 17 MPH. PEOPLE IN NORTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 7, 1:30 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU AUG 7 2008 ARZ075-MSZ034-071850- CHICOT AR-WASHINGTON MS- 130 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 45 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF WAYSIDE AT 130 PM CDT...MOVING SOUTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 1:33 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 133 PM CDT THU AUG 7 2008 MSZ018-019-025>027-036-071935- BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-HOLMES MS- 133 PM CDT THU AUG 7 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS MOVING ACROSS BOLIVAR AND SUNFLOWER COUNTIES..AND WILL EVENTUALLY MOVE INTO LEFLORE...CARROLL...AND GRENADA COUNTIES AS WE GO THROUGH THE EARLY AFTERNOON. THE LINE OF STORMS IS MOVING SOUTHEAST AT ABOUT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL HOLMES...NORTHWESTERN CARROLL...LEFLORE... SOUTHWESTERN GRENADA...CENTRAL SUNFLOWER AND EAST CENTRAL BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 2:09 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT THU AUG 7 2008 LAZ016-025-MSZ040-047-071920- TENSAS LA-WARREN MS-ISSAQUENA MS-MADISON LA- 209 PM CDT THU AUG 7 2008 ...STRONG THUNDERSTORMS DEVELOPING IN THE VICKSBURG VICINITY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LE TOURNEAU AT 209 PM CDT...MOVING SOUTHEAST AT 16 MPH. OTHER SCATTERED STORMS WERE DEVELOPING IN THE SURROUNDING AREAS AROUND WARREN COUNTY AND MADISON PARISH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN EXTREME SOUTH CENTRAL ISSAQUENA AND SOUTHERN WARREN COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Aug 7, 2:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT THU AUG 7 2008 LAZ016-025-MSZ043-047>053-056>058-071945- TENSAS LA-CLAIBORNE MS-SMITH MS-CLARKE MS-JASPER MS-HINDS MS- NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-SCOTT MS-MADISON MS- MADISON LA- 237 PM CDT THU AUG 7 2008 ...STRONG THUNDERSTORMS AFFECTING THE INTERSTATE 20 CORRIDOR... SCATTERED THUNDERSTORMS WILL AFFECT AREAS ALONG THE INTERSTATE 20 CORRIDOR...FROM NEAR VICKSBURG TO JACKSON TO MERIDIAN...THROUGH MID AFTERNOON. A FEW OF THESE STORMS WILL BECOME STRONG AND CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH PEA TO DIME SIZE HAIL. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 16 min |
| Aug 7, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 38 min |
| Aug 7, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 45 min |
| Aug 7, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 36 min |
| Aug 7, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 39 min |
| Aug 7, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Aug 7, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 33 min |
| Aug 7, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 17 min |
| Aug 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 30 min |
| Aug 7, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Aug 7, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Newton, Scott | 25 min |
| Aug 7, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 41 min |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 31 min |
| Aug 7, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 48 min |
| Aug 7, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 41 min |
| Aug 7, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 38 min |
| Aug 7, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar, Marion | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.